Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 323, NWS Mobile, AL

November 8, 2000Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Nov 8, 2000, 2:02 PM CST for Washington County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 8, 2000, 2:02 PM CST (20:02 UTC)
Expired
Nov 8, 2000, 2:30 PM CST
In force
28 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Washington County, AL

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 082002
SVRMOB
ALC129-082030-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOBILE AL
202 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* TORNADO WARNING FOR...
  WASHINGTON COUNTY IN SOUTHWEST ALABAMA

* UNTIL 230 PM CST

* AT 202 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A DEVELOPING TORNADO JUST NORTH OF MCINTOSH IN SOUTHERN WASHINGTON 
  COUNTY.  THE STORMF WAS MOVING NORTH AT 25 MPH.

IF YOU ARE IN THE PATH OF THIS TORNADO...ABANDON VEHICLES AND TRAILER
HOMES AND SEEK A REINFORCED SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3121 8817 3117 8804 3142 8790 3152 8811

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 2:00 PM CST, 2 minutes earlier.

Area forecast discussion, Nov 8, 2:00 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
200 PM CST WED NOV 8 2000

BUSY RADAR DAY. RIGHT NOW...NUMEROUS SHOWERS AND THUNDERSTORMS ARE
MOVING ONSHORE TOWARD THE NORTHEAST. LOW LEVEL CIRCULATIONS ARE
POPPING UP BOTH ALONG THE COAST AND INLAND. WILL KEEP AN EYE ON IT.

BIG PICTURE SHOWS WRAPPED UP LOW PRESSURE SYSTEM OVER THE TEXAS
COAST RIDING NORTHEAST ALONG A FRONTAL BOUNDARY THAT EXTENDS ALONG
THE LOWER MISSISSIPPI VALLEY. FAIRLY COLD AIR BEHIND THE FRONT AT
THE SURFACE AND ALOFT. ENERGETIC SHORT WAVE MOVING THROUGH TEXAS
INTO THE LOWER MISSISSIPPI VALLEY WILL PUSH THE LOW NORTHEAST INTO
THE TENNESSEE VALLEY LATER TODAY. RICH MOISTURE AHEAD OF THIS SYSTEM
WILL KEEP US ACTIVE THROUGH TONIGHT. WILL ADD SEVERE LANGUAGE TO
ZONE FORECASTS FOR THIS EVENING AND TONIGHT. MODELS IN FAIR
AGREEMENT SHOWING FRONT MOVING ACROSS CWA TOMORROW MORNING. PERHAPS
A LITTLE RESIDUAL CLOUDINESS DUE TO LAYER LIFTING AS COLDER AIR
MOVES INTO THE AREA. LOOKING FOR CLEARING THROUGH THE AFTERNOON
HOWEVER AS DRIER AIR PREVAILS WITH NORTHEAST SURFACE FLOW. COOLER
TEMPS IN THE OFFING BEHIND THE FRONT. GUIDANCE HAS HIGHS IN THE 60S
AND LOWS IN THE 40S ACROSS THE BOARD. SEEMS PLAUSIBLE LOOKING AT THE
TEMPS BEHIND THE FRONT. WILL LIKELY HIT HIGH TEMPS EARLY IN THE
MORNING BEFORE COOLER AIR ADVECTS IN. WILL GO LIKELY POPS THROUGH
TONIGHT FOR ALL AREAS...THEN SCATTERED POPS FOR THURSDAY.

FOR THE MARINE AREA...WILL KEEP SCA THROUGH TONIGHT UNDER STRONG
SOUTHERLY FLOW. HAVE CONDITIONS IMPROVING THROUGH AFTER FRONTAL
PASSAGE TOMORROW MORNING AS LIGHTER WEST TO NORTHWEST WINDS KNOCK
DOWN THE SEAS A LITTLE. WEATHER WILL REMAIN A LITTLE ACTIVE THROUGH
TONIGHT AS WELL.

FOR FIRE WEATHER...NO HIGHLIGHTS.

PRELIMINARY NUMBERS...
MOB EU 070/069 044/067 044 13840
PNS EU 070/069 047/068 047 13730
DTS BU 073/071 051/067 049 13730
GZH EU 068/068 043/066 041 13840
2R0 E}U 064/065 039/063 037 13820
61A EU 066/067 040/064 038 13830

.MOB...
AL...SMALL CRAFT ADVISORY GMZ630-650-670 OUT 60 NM.
FL...SMALL CRAFT ADVISORY GMZ675-675 OUT 60 NM.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 10:36 AM CSTSevere Thunderstorm WarningMOBMobile39 min
Nov 8, 10:49 AM CSTTornado WarningMOBMobile, Washington26 min
Nov 8, 11:04 AM CSTTornado WarningMOBBaldwin26 min
Nov 8, 11:31 AM CSTTornado WarningMOBClarke, Washington29 min
Nov 8, 11:42 AM CSTTornado WarningMOBBaldwin33 min
Nov 8, 12:06 PM CSTTornado WarningMOBBaldwin39 min
Nov 8, 12:37 PM CSTTornado WarningMOBClarke, Washington38 min
Nov 8, 12:42 PM CSTTornado WarningMOBMonroe, Wilcox48 min
Nov 8, 12:45 PM CSTTornado WarningMOBBaldwin30 min
Nov 8, 1:14 PM CSTTornado WarningMOBBaldwin, Escambia46 min
Nov 8, 1:16 PM CSTTornado WarningMOBClarke, Marengo, Wilcox44 min
Nov 8, 2:02 PM CSTTornado WarningMOBWashington28 min
Nov 8, 4:55 PM CSTSevere Thunderstorm WarningMOBCovington65 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.